Alert archive / Kansas / River Flood Warnings in 2016

River Flood Warning 51, NWS Kansas City, MO

May 11, 2016Atchison County, Leavenworth County, Kansas

NWS Kansas City, MO issued this river flood warning at May 11, 2016, 8:19 AM CDT for Atchison County, Leavenworth County, Kansas. It took effect at May 11, 2016, 9:03 AM CDT. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 8:19 AM CDT (13:19 UTC)
In effect from
May 11, 2016, 9:03 AM CDT
Expired
May 13, 2016, 7:58 AM CDT
In force
47 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Atchison County, KS, Leavenworth County, KS

The radar

The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stranger Creek at Easton (ESTK1). The gauge peaked at 19.58 ft at May 12, 2016, 4:00 AM CDT.

actionminormoderate510152005/1105/1205/1305/14
Action stage
12 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06891850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

212 
WGUS43 KEAX 111319
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
819 AM CDT WED MAY 11 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-103-121319-
/O.NEW.KEAX.FL.W.0051.160511T1751Z-160513T1258Z/
/ESTK1.2.ER.160511T1751Z.160512T0000Z.160512T1258Z.NO/
819 AM CDT WED MAY 11 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Stranger Creek at Easton.
* from this afternoon to Friday morning.
* At  8:01 AM Wednesday the stage was 13.7 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 19.0 feet by this evening. The river will fall below 
  flood stage by Thursday morning.
* At 18.0 feet...1st street in Easton and 231st street north and 
  south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   13.7   Wed 08 AM   19.0 this evening
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$
5 follow-up statements
775 
WGUS83 KEAX 111404
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
904 AM CDT WED MAY 11 2016
   

...The Flood Warning continues for the following river in Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-103-121404-
/O.EXT.KEAX.FL.W.0051.160511T1403Z-160513T1738Z/
/ESTK1.2.ER.160511T1337Z.160512T0000Z.160512T1738Z.NO/
904 AM CDT WED MAY 11 2016

The Flood Warning continues for
  The Stranger Creek at Easton.
* until Friday afternoon.
* At  8:46 AM Wednesday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.0 feet by this
  evening. The river will fall below flood stage early Thursday 
  afternoon.
* At 18.0 feet...1st street in easton and 231st street north and 
  south of easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   17.4   Wed 09 AM   20.0 this evening
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$
938 
WGUS83 KEAX 112043
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
343 PM CDT WED MAY 11 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Missouri River at Sibley affecting Clay...Jackson and Ray Counties.

...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and 
  Buchanan Counties.
  
  Missouri River at Atchison affecting Atchison...Buchanan and Platte
  Counties.
  
  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.
  
  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.
  
  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.
  
  Missouri River at Glasgow affecting Chariton...Howard and Saline 
  Counties.
  
  Missouri River at Boonville affecting Cooper and Howard Counties.
  
  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-122043-
/O.CON.KEAX.FL.W.0049.000000T0000Z-160517T2300Z/
/SJSM7.2.ER.160510T1857Z.160513T0600Z.160516T2300Z.NO/
343 PM CDT WED MAY 11 2016

The Flood Warning continues for
  The Missouri River at St Joseph.
* until Tuesday evening.
* At  2:30 PM Wednesday the stage was 19.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.7 feet by 
  early Friday morning. The river will fall below flood stage Monday 
  evening.
* At 21.0 feet...Riverfront Park in St. Joseph begins to flood.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   19.6   Wed 02 PM   21.7 early Friday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

KSC005-MOC021-165-122042-
/O.CON.KEAX.FL.W.0050.000000T0000Z-160517T0600Z/
/ATCK1.1.ER.160511T1750Z.160513T1800Z.160516T0600Z.NO/
343 PM CDT WED MAY 11 2016

The Flood Warning continues for
  The Missouri River at Atchison.
* until late Monday night.
* At  9:45 AM Wednesday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 24.0 feet by early Friday afternoon. The river will 
  fall below flood stage by early Monday morning.
* At 22.0 feet...Low-lying areas on the Missouri side of the river 
  begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Atchison        22   21.9   Wed 10 AM   24.0 early Friday afternoon
     
&&
  
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516

  

$$

MOC047-095-177-122042-
/O.EXT.KEAX.FL.W.0052.160512T0448Z-160517T1559Z/
/SBEM7.1.ER.160512T0448Z.160514T0000Z.160516T1559Z.NO/
343 PM CDT WED MAY 11 2016

The Flood Warning continues for
  The Missouri River at Sibley.
* from this evening to Tuesday morning.
* At  9:56 AM Wednesday the stage was 19.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 23.9 feet by Friday evening. The river will fall below 
  flood stage by late Monday morning.
* At 22.0 feet...Low-lying rural areas along the river and outside of
  levee protection flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Sibley          22   19.9   Wed 10 AM   23.9 Friday evening
     
&&
  
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432

  

$$

MOC095-107-177-122042-
/O.CON.KEAX.FL.W.0019.000000T0000Z-160519T0200Z/
/NAPM7.1.ER.160427T1328Z.160428T2315Z.160518T0200Z.UU/
343 PM CDT WED MAY 11 2016

The Flood Warning continues for
  The Missouri River at Napoleon.
* until Wednesday May 18.
* At  3:00 PM Wednesday the stage was 17.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by 
  early Saturday morning. The river will fall below flood stage 
  Tuesday before midnight.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   17.8   Wed 03 PM   21.0 early Saturday morning
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-122042-
/O.CON.KEAX.FL.W.0020.000000T0000Z-160519T0959Z/
/WVYM7.1.ER.160427T1906Z.160429T0900Z.160518T0959Z.NO/
343 PM CDT WED MAY 11 2016

The Flood Warning continues for
  The Missouri River at Waverly.
* until Thursday May 19.
* At  2:30 PM Wednesday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 23.8 feet by early Saturday morning. The river will 
  fall below flood stage by Wednesday morning.
* At 23.5 feet...Rural areas along the river which are not protected 
  by levees flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   19.8   Wed 02 PM   23.8 early Saturday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-122042-
/O.CON.KEAX.FL.W.0021.000000T0000Z-160519T2159Z/
/MIAM7.1.ER.160428T0131Z.160429T1324Z.160518T2159Z.NO/
343 PM CDT WED MAY 11 2016

The Flood Warning continues for
  The Missouri River At Miami.
* until Thursday May 19.
* At  8:57 AM Wednesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 22.6 feet by early Saturday afternoon. The river will 
  fall below flood stage by Wednesday afternoon.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   17.9   Wed 09 AM   22.6 Saturday afternoon
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

MOC041-089-195-122042-
/O.CON.KEAX.FL.W.0053.160514T0200Z-160517T0200Z/
/GLZM7.1.ER.160514T0200Z.160514T1800Z.160516T0200Z.UU/
343 PM CDT WED MAY 11 2016

The Flood Warning continues for
  The Missouri River at Glasgow.
* from Friday evening to Monday evening.
* At  2:30 PM Wednesday the stage was 21.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday before midnight and 
  continue to rise to near 25.5 feet by early Saturday afternoon. The
  river will fall below flood stage by Sunday before midnight.
* At 25.0 feet...Farmland along the river floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Glasgow         25   21.7   Wed 02 PM   25.5 Saturday afternoon
     
&&
  
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296

  

$$

MOC053-089-122042-
/O.CON.KEAX.FL.W.0054.160514T1800Z-160516T1800Z/
/BOZM7.1.ER.160514T1800Z.160515T0000Z.160515T1800Z.NO/
343 PM CDT WED MAY 11 2016

The Flood Warning continues for
  The Missouri River at Boonville.
* from Saturday afternoon to Monday afternoon.
* At  2:30 PM Wednesday the stage was 17.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday afternoon and 
  continue to rise to near 21.1 feet by Saturday evening. The river 
  will fall below flood stage by early Sunday afternoon.
* At 21.0 feet...Low-lying rural areas along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Boonville       21   17.8   Wed 02 PM   21.1 Saturday evening
     
&&
  
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298

  

$$

KSC005-103-122042-
/O.CON.KEAX.FL.W.0051.000000T0000Z-160513T1738Z/
/ESTK1.2.ER.160511T1337Z.160512T0000Z.160512T1738Z.NO/
343 PM CDT WED MAY 11 2016

The Flood Warning continues for
  The Stranger Creek at Easton.
* until Friday afternoon.
* At  2:30 PM Wednesday the stage was 19.2 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 19.5 feet by this
  evening. The river will fall below flood stage early Thursday 
  afternoon.
* At 20.0 feet...All roads out of easton except for highway 192 west 
  of 231st street in easton are closed.
* At 19.5 feet...Highway 192 just east of easton is closed due to 
  swift current of water over the road.
* At 18.0 feet...1st street in easton and 231st street north and 
  south of easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   19.2   Wed 02 PM   19.5 this evening
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$
954 
WGUS83 KEAX 120127
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
827 PM CDT WED MAY 11 2016
   

...The Flood Warning continues for the following rivers in Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-103-130127-
/O.EXT.KEAX.FL.W.0051.000000T0000Z-160513T1515Z/
/ESTK1.2.ER.160511T1337Z.160512T0600Z.160512T1515Z.NO/
827 PM CDT WED MAY 11 2016

The Flood Warning continues for
  The Stranger Creek at Easton.
* until Friday morning.
* At  7:30 PM Wednesday the stage was 19.3 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 19.5 feet by 
  early Thursday morning. The river will fall below flood stage late 
  Thursday morning.
* At 19.5 feet...Highway 192 just east of easton is closed due to 
  swift current of water over the road.
* At 18.0 feet...1st street in easton and 231st street north and 
  south of easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of easton.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   19.3   Wed 07 PM   19.5 early Thursday morning
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$
738 
WGUS83 KEAX 121418
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
917 AM CDT THU MAY 12 2016
   

...The Flood Warning continues for the following rivers in Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-103-131416-
/O.EXT.KEAX.FL.W.0051.000000T0000Z-160514T0318Z/
/ESTK1.2.ER.160511T1337Z.160512T1030Z.160513T0318Z.NO/
917 AM CDT THU MAY 12 2016

The Flood Warning continues for
  The Stranger Creek at Easton.
* until Friday evening.
* At  8:30 AM Thursday the stage was 19.2 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* At 18.0 feet...1st street in Easton and 231st street north and 
  south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   19.2   Thu 08 AM   19.0 this afternoon
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$
958 
WGUS83 KEAX 121844
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
143 PM CDT THU MAY 12 2016
   

...The Flood Warning is cancelled for the following rivers in 
Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-103-121913-
/O.CAN.KEAX.FL.W.0051.000000T0000Z-160514T0318Z/
/ESTK1.2.ER.160511T1337Z.160512T1030Z.160512T1719Z.NO/
143 PM CDT THU MAY 12 2016

The Flood Warning is cancelled for
  The Stranger Creek at Easton.
* At  1:16 PM Thursday the stage was 16.0 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 12:19 PM Thursday.
* Forecast...The river will continue to fall to 7.6 feet by Friday 
  morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   16.0   Thu 01 PM   12.5 this evening
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 11, 6:34 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 11, 6:34 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
634 AM CDT WED MAY 11 2016

.Discussion...
Issued at 320 AM CDT WED MAY 11 2016

Moist, unstable airmass coupled with warm front lifting north into
the forecast area is setting the stage for convective initiation
stretching from around Cedar County, MO west-northwestward into
north-central KS. Currently, not much is inhibiting upscale growth,
although as the morning wears on, inhibition due to morning
convection will place greater uncertainty in storm evolution later
today. Dewpoints are already into the lower 60s this morning for
many locations, and upper 60s are knocking on the doorstep in
southwestern KS, along with SBCAPE of 1000+ J/kg analyzed there as
well. MUCAPE values of 1000+ J/kg already extends into the KC metro
area through the southern third of the forecast area. Essentially,
with these parameters already in place and/or advecting into the
area, the challenging part of today's severe threat will be how
worked over the local atmosphere will be and whether or not there
will be time for a recharging. Higher confidence in severe threat
this afternoon exists for the eastern third of the forecast area,
basically points east of the current severe thunderstorm watch.
Today's forecast and subsequent updates are driven more by current
analysis of the atmosphere rather than heavy reliance on any
particular individual or set of models.

For the last couple of days, the question has been how much shear
was available and to what extent it may possibly be a limiting
factor. 0-6km bulk shear looks rather meager this morning; however,
effective bulk shear is being analyzed in excess of 40kts. across
much of the western half of the forecast area. Combining this with
the aforementioned moisture and instability, multicellular clusters
will be the mode of choice for today, and storms could be rather
pulsy in nature. Better dynamics continues to look to linger back
behind the cold front coming through with a narrow corridor of better
shear immediately ahead of the frontal boundary.

Slow-moving thunderstorm clusters in west-central MO this morning are
concerning for flooding potential but as the cluster in KS becomes
more progressive throughout the day, training of storms should be
less of a concern. Nevertheless, abundant PWATs and 850mb moisture
transport nosing its way into the area will allow for efficient rain
producers so will need to monitor hydro concerns throughout the day,
particularly where the heaviest rains have fallen over the last
couple of days.

Once the front clears through tonight, so will the precip, leading to
dry weather for tomorrow. However, the lack of mentionable PoPs won't
last long as the next disturbance, albeit weak, traverses through on
Friday. Much of the start of the weekend looks to be dry but
increasing PoPs creep back in early next week. As for temperatures,
will see a tight gradient for highs from NW MO southeastward, with
upper 60s to maybe around 70 in the NW to mid 80s in the SE. Cooler
side of normal temps will prevail on Thursday, warming into the mid
to upper 70s on Friday before another cold front marches through,
then unseasonably chilly for the weekend into next week.

&&

.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 619 AM CDT WED MAY 11 2016

Thunderstorms early this morning will continue to impact the
terminals through about 14Z, with perhaps some lingering area
thunderstorms through about 15Z or so. These storms are capable of
producing hail and gusty to perhaps damaging winds so heed any
warnings that may be issued. Once this early round of thunderstorm
activity clears out, can't rule out any later activity as a cold
front traverses through but for the most part, the threat should be
to the east. VFR conditions to prevail later this evening with NW
winds.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...lg
Aviation...lg
Hazardous weather outlook, May 11, 5:42 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 AM CDT WED MAY 11 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
542 AM CDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE LOWER
 MISSOURI VALLEY TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE
 PRIMARY CONCERNS. THE INITIAL ROUND OF STRONG STORMS WILL MOVE OVER
 THE REGION THIS MORNING...WITH ANOTHER ROUND OF STRONG TO SEVERE
 STORMS POSSIBLE THIS AFTERNOON. THIS SECONDARY ROUND OF SEVERE STORMS
 WILL LIKELY BE FOCUSED EAST OF THE KANSAS CITY METRO.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, May 11, 5:56 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 AM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     HAIL             DE SOTO                 38.98N 94.97W
05/11/2016  M1.50 INCH       JOHNSON            KS   PUBLIC

            RECEIVED THROUGH SOCIAL MEDIA

&&

32
Local storm report, May 11, 6:01 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
601 AM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 AM     HAIL             DE SOTO                 38.98N 94.97W
05/11/2016  M1.75 INCH       JOHNSON            KS   PUBLIC

            RECEIVED THROUGH SOCIAL MEDIA

&&

32
Special weather statement, May 11, 6:15 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 AM CDT WED MAY 11 2016

KSZ025-111145-
ATCHISON KS-
615 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 645 AM
CDT...

AT 614 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EFFINGHAM...OR 9 MILES NORTH OF VALLEY FALLS...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATCHISON...EFFINGHAM...LANCASTER...MUSCOTAH...FARMINGTON...POTTER...
ARRINGTON AND CUMMINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN KANSAS...AND NORTHWESTERN MISSOURI.

LAT...LON 3959 9556 3959 9510 3954 9511 3953 9510
      3942 9509 3942 9557 3945 9557
TIME...MOT...LOC 1114Z 274DEG 17KT 3947 9540

PIETRYCHA
Local storm report, May 11, 6:35 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 AM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND DMG     LANSING                 39.25N 94.90W
05/11/2016                   LEAVENWORTH        KS   EMERGENCY MNGR

            TREE DOWN ACROSS ROADWAY. POWER OUTAGE ACROSS SOUTHERN
            LEAVENWORTH

&&

32
Local storm report, May 11, 7:00 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 AM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 AM     TSTM WND DMG     LANSING                 39.25N 94.90W
05/11/2016                   LEAVENWORTH        KS   EMERGENCY MNGR

            NUMEROUS TREE LIMBS AND POWERLINES DOWN THROUGHOUT CITY

&&

32
Special weather statement, May 11, 7:58 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
758 AM CDT WED MAY 11 2016

KSZ103-111330-
LEAVENWORTH KS-
758 AM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEAVENWORTH COUNTY
UNTIL 830 AM CDT...

AT 757 AM CDT...EMERGENCY MANAGEMENT REPORTED A STRONG THUNDERSTORM
OVER TONGANOXIE...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LANSING...TONGANOXIE...BASEHOR...RENO...FAIRMOUNT AND JARBALO.

THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 211 AND 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3925 9490 3913 9490 3913 9491 3905 9491
      3903 9518 3923 9518
TIME...MOT...LOC 1257Z 271DEG 16KT 3911 9506

PIETRYCHA

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:21 AM CDTSpecial Weather StatementEAXLinn24 min
May 11, 4:02 AM CDTSpecial Weather StatementEAXMiami28 min
May 11, 4:31 AM CDTSpecial Weather StatementEAXMiami29 min
May 11, 5:00 AM CDTSpecial Weather StatementEAXJohnson30 min
May 11, 5:13 AM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte32 min
May 11, 5:25 AM CDTSpecial Weather StatementEAXMiami35 min
May 11, 5:33 AM CDTSpecial Weather StatementEAXAtchison42 min
May 11, 5:43 AM CDTSevere Thunderstorm WarningEAXMiami23 min
May 11, 6:15 AM CDTSpecial Weather StatementEAXAtchison30 min
May 11, 6:31 AM CDTSevere Thunderstorm WarningEAXLeavenworth25 min
May 11, 6:51 AM CDTSevere Thunderstorm WarningEAXLeavenworth, Wyandotte24 min
May 11, 7:09 AM CDTAreal Flood AdvisoryEAXAtchison, Leavenworth, Wyandotte3 hr
May 11, 7:11 AM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte15 min
May 11, 7:17 AM CDTFlash Flood WarningEAXLeavenworth3 hr
May 11, 7:58 AM CDTSpecial Weather StatementEAXLeavenworth32 min
May 11, 9:17 AM CDTAreal Flood AdvisoryEAXAtchison, Doniphan3 hr

Nearby

River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.